# SDR 98ZZZX1301

- Difficulty date: March 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 3AV2ME60H2
- Condition: Cracked
- Location: Exhaust Housing
- Component: Rotomaster
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON TEAR-DOWN OF TURBOCHARGER, SN 21761, OIL EVIDENCED IN THE EXHAUST HOUSING.  REMOVAL OF EXHAUST HOUSING AND CLEANING SHOWED CRACKS IN THE VOLUTE THROAT BEYOND SERVICEABLE LIMITS.  ALSO NOTED WERE CRACKS ACROSS MOUNTING FLANGE.  TURBINE WHEEL SHOWED DAMAGE IN BEARING JOURNALS FROM CONTAMINATION IN LUBE OIL.  TURBOCHARGER SN 221274 SHOWED CRACKS IN THE EXHAUST HOUSING BEYOND SERVICEABLE LIMITS AND ACROSS MOUNTING FLANGE.  TURBINE WHEEL ALSO SHOWED DAMAGE IN JOURNALS FROM METAL IN OIL.  TTSO NOT KNOWN.  THE HISTORY OF RAJAY TURBOS DEMONSTRATES A SHORT LIFE OF EXHAUST HOUSING DUE TO HEAT CRACKS IN THE GREY IRON CASTINGS.  THIS PROBLEM IS PREVALENT IN AEROSTAR AIRCRAFT.
